Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 1, 2007, 2:30 PM MDT for Fergus County, Montana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2007, 2:30 PM MDT (20:30 UTC)
- Expired
- Jul 1, 2007, 3:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Fergus County, MT
The radar
The Great Falls radar (KTFX), 143 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:59 PM MDT | HAIL 0.75 | 6 N Hilger, MT | |
| Jul 1, 3:15 PM MDT | HAIL 1.5 | 4 Ne Hilger, MT | HAIL CONSISTED MOSTLY OF 3/4 INCH HAIL WITH 1 1/2 INCH MIXED IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2125 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 012031 SVRTFX MTC027-012130- /O.NEW.KTFX.SV.W.0070.070701T2030Z-070701T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 230 PM MDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FERGUS COUNTY IN CENTRAL MONTANA... * UNTIL 330 PM MDT * AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF WINIFRED...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF CENTRAL FERGUS COUNTY. HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 4743 10971 4725 10965 4730 10911 4756 10923 $$
1 follow-up statement
000 WWUS55 KTFX 012059 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 258 PM MDT SUN JUL 1 2007 MTC027-012130- /O.CON.KTFX.SV.W.0070.000000T0000Z-070701T2130Z/ FERGUS MT- 258 PM MDT SUN JUL 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT FOR CENTRAL FERGUS COUNTY... AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF CHRISTINA...OR ABOUT 23 MILES NORTH OF LEWISTOWN...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHRISTINA BY 325 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR ALSO INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 32 MILES NORTH OF GRASS RANGE MOVING EAST AT 10 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR CENTRAL MONTANA. LAT...LON 4741 10941 4723 10938 4728 10861 4762 10863 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 11:45 AM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 1, 11:45 AM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1145 AM MDT SUN JUL 1 2007 .UPDATE... ONLY MINOR CHANGES MADE TO THE FORECAST TODAY. THE POSSIBILITY OF THUNDERSTORMS ACROSS THE EASTERN PLAINS THIS MORNING AND AFTERNOON APPEARS TO BE GREATER THAN PREVIOUSLY FORECAST. AFTERNOON TEMPERATURES ARE ANTICIPATED TO BE SEVERAL DEGREES WARMER THAN YESTERDAY. ZUMPFE && .AVIATION... UPDATED 1745Z. SOUTHWEST FLOW ALOFT WILL CONTINUE OVER MONTANA THROUGH MONDAY. OCCASIONAL WEAK DISTURBANCES IN THE UPPER FLOW WILL INTERACT WITH AN UNSTABLE AIRMASS TO PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE FORECAST AREA. SMALL HAIL AND GUSTY WINDS ARE EXPECTED NEAR THE THUNDERSTORMS. VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. MPJ && .PREV DISCUSSION... (ISSUED 532 AM MDT SUN JUL 1 2007) DISCUSSION... TODAY THROUGH TUESDAY...A RATHER SUMMER-LIKE WEATHER PATTERN WILL RESIDE OVER THE REGION FOR THE NEXT FEW DAYS. EXPECT AFTERNOON TEMPERATURES TO GENERALLY AVERAGE BETWEEN 5 AND 10 DEGREES ABOVE NORMAL OVER THE NEXT FEW DAYS. WITH A SOUTHWEST FLOW ALOFT...WEAK UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION DURING THE AFTERNOON AND EVENING HOURS...PRODUCING A FEW ISOLATED/SCATTERED THUNDERSTORMS AS THEY MOVE THROUGH. RIGHT NOW...ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE FAIRLY LOW IN COVERAGE...BUT THE SITUATION WILL CONTINUE TO BE MONITORED CLOSELY. BRUSDA TUESDAY NIGHT THROUGH SUNDAY...UNSETTLED SOUTHWEST FLOW CONTINUES OVER THE AREA BUT HIGH PRESSURE IS CONTINUING TO BUILD OVER THE REGION. THE AIRMASS BECOMES SLIGHTLY UNSTABLE EACH AFTERNOON BUT STAYS QUITE DRY. THE RIDGE WILL BEGIN TO MOVE EAST OF THE AREA FRIDAY AND INSTABILITY WILL INCREASE DURING THE AFTERNOONS. TEMPS WILL REMAIN WILL ABOVE NORMALS WITH THE HIGHEST TEMPS THURSDAY...FRIDAY AND SATURDAY. ZELZER && .PRELIMINARY POINT TEMPS/POPS... GTF 87 60 88 60 / 20 20 20 20 CTB 83 57 84 57 / 10 20 20 10 HLN 90 57 90 57 / 20 20 20 20 BZN 91 54 90 54 / 20 20 20 20 WEY 86 44 82 44 / 10 10 10 10 DLN 88 52 87 52 / 10 10 10 10 HVR 86 58 93 58 / 20 20 20 20 LWT 83 58 89 58 / 30 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZUMPFE/BRUSDA LONG TERM...ZELZER AVIATION...MPJ WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 1, 5:00 AM MDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MDT SUN JUL 1 2007 MTZ008>015-044>055-021200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 500 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:15 PM MDT | Fire Weather Watch | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 14 hr |
| Jul 1, 3:30 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 45 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.